Alert archive / Minnesota / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 274, NWS Twin Cities, MN
NWS Twin Cities, MN issued this severe thunderstorm warning at Aug 4, 2008, 12:23 AM CDT for Dakota County, Goodhue County, Minnesota. It was in force for 67 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 4, 2008, 12:23 AM CDT (05:23 UTC)
- Expired
- Aug 4, 2008, 1:30 AM CDT
- In force
- 67 min
- Issued by
- NWS Twin Cities, MN
- Area
- Storm-based polygon
Counties Dakota County, MN, Goodhue County, MN
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 3, 10:21 PM CDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 5.4 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 517 J/kg
- Mixed-layer CIN
- -490 J/kg
- Mixed-layer LCL
- 728 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 211 m²/s²
- 0-3 km storm-relative helicity
- 267 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KMPX 040523
SVRMPX
MNC037-049-040630-
/O.NEW.KMPX.SV.W.0274.080804T0523Z-080804T0630Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1223 AM CDT MON AUG 4 2008
THE NATIONAL WEATHER SERVICE IN THE TWIN CITIES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN DAKOTA COUNTY IN EAST CENTRAL MINNESOTA...
NORTHERN GOODHUE COUNTY IN SOUTHEAST MINNESOTA...
* UNTIL 130 AM CDT
* AT 1218 AM CDT...RADAR INDICATED A SEVERE THUNDERSTORM...CAPABLE OF
PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED 3 MILES SOUTH
OF NEW TRIER...OR ABOUT 17 MILES WEST OF RED WING...AND MOVING EAST
AT 25 MPH.
* SOME LOCATIONS INCLUDE...
MIESVILLE...
WELCH...
RED WING...
GOODHUE...
FRONTENAC...
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.
SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE
WARNING. PREPARE TO MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE
SUCH AS A BASEMENT OR SMALL INTERIOR ROOM IF A TORNADO IS SPOTTED.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 AM CDT MONDAY MORNING FOR
SOUTHERN MINNESOTA AND NORTHWESTERN WISCONSIN.
LAT...LON 4445 9240 4437 9244 4441 9304 4443 9304
4465 9301 4464 9263 4461 9260 4457 9250
4456 9235 4446 9226 4445 9227
TIME...MOT...LOC 0523Z 277DEG 20KT 4455 9290
$$
TRH3 follow-up statements
000
WWUS53 KMPX 040544
SVSMPX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1244 AM CDT MON AUG 4 2008
MNC037-040553-
/O.CAN.KMPX.SV.W.0274.000000T0000Z-080804T0630Z/
DAKOTA MN-
1243 AM CDT MON AUG 4 2008
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN DAKOTA COUNTY IS
CANCELLED...
RADAR INDICATED THAT THE SEVERE STORM HAD MOVED OUT OF THE WARNED
AREA. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN
CANCELLED. ADDITIONAL THUNDERSTORMS REMAINED OVER SOUTHERN DAKOTA
COUNTY... AND WILL PRODUCE BRIEF HEAVY RAIN AND POSSIBLY PEA SIZE
HAIL.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 AM CDT MONDAY MORNING FOR
SOUTHERN MINNESOTA AND NORTHWESTERN WISCONSIN.
LAT...LON 4445 9240 4437 9244 4446 9299 4451 9299
4455 9281 4463 9279 4464 9263 4461 9260
4457 9250 4455 9235 4447 9227 4445 9227
TIME...MOT...LOC 0543Z 287DEG 17KT 4451 9276
$$
MNC049-040630-
/O.CON.KMPX.SV.W.0274.000000T0000Z-080804T0630Z/
GOODHUE MN-
1243 AM CDT MON AUG 4 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 130 AM CDT
FOR NORTHERN GOODHUE COUNTY...
AT 1239 AM CDT...RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM...
CAPABLE OF PRODUCING NICKEL SIZE HAIL AND DAMAGING WINDS IN EXCESS OF
60 MPH. THE SEVERE STORM WAS LOCATED 6 MILES EAST OF CANNON FALLS...
AND MOVING EAST AT 20 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE WELCH...FRONTENAC...RED WING
AND CANNON FALLS.
PREPARE IMMEDIATELY FOR DAMAGING WINDS AND LARGE HAIL. SEEK SHELTER
NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS. REPORT ANY
DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE
NATIONAL WEATHER SERVICE.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 AM CDT MONDAY MORNING FOR
SOUTHERN MINNESOTA AND NORTHWESTERN WISCONSIN.
LAT...LON 4445 9240 4437 9244 4446 9299 4451 9299
4455 9281 4463 9279 4464 9263 4461 9260
4457 9250 4455 9235 4447 9227 4445 9227
TIME...MOT...LOC 0543Z 287DEG 17KT 4451 9276
$$
TRH000
WWUS53 KMPX 040602
SVSMPX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
102 AM CDT MON AUG 4 2008
MNC049-040630-
/O.CON.KMPX.SV.W.0274.000000T0000Z-080804T0630Z/
GOODHUE MN-
102 AM CDT MON AUG 4 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 130 AM CDT
FOR NORTHERN GOODHUE COUNTY...
AT 101 AM CDT... PENNY SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60
MPH. THE SEVERE STORM WAS LOCATED 6 MILES SOUTH OF WELCH...AND
MOVING EAST AT 20 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE WELCH...FRONTENAC...RED WING
AND CANNON FALLS.
PREPARE IMMEDIATELY FOR DAMAGING WINDS AND LARGE HAIL. SEEK SHELTER
NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS. REPORT ANY
DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE
NATIONAL WEATHER SERVICE.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 AM CDT MONDAY MORNING FOR
SOUTHERN MINNESOTA AND NORTHWESTERN WISCONSIN.
LAT...LON 4445 9240 4437 9244 4446 9299 4451 9299
4451 9293 4453 9291 4461 9260 4457 9250
4455 9235 4445 9227
TIME...MOT...LOC 0602Z 287DEG 17KT 4448 9264
$$
TRH000
WWUS53 KMPX 040627
SVSMPX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
127 AM CDT MON AUG 4 2008
MNC049-040636-
/O.EXP.KMPX.SV.W.0274.000000T0000Z-080804T0630Z/
GOODHUE MN-
126 AM CDT MON AUG 4 2008
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN GOODHUE COUNTY
EXPIRES AT 130 AM CDT...
THUNDERSTORMS REMAINED IN THE AREA AND COULD PRODUCE SMALL HAIL AND
BRIEF GUSTY WINDS... ALONG WITH HEAVY DOWNPOURS... THROUGH 230 AM
CDT.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 AM CDT MONDAY MORNING
FOR PORTIONS OF SOUTHEAST MINNESOTA AND NORTHWESTERN WISCONSIN.
LAT...LON 4445 9240 4437 9244 4446 9299 4451 9299
4451 9293 4453 9291 4461 9260 4457 9250
4455 9235 4445 9227
TIME...MOT...LOC 0626Z 287DEG 17KT 4445 9249
$$
TRHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 3, 11:54 PM CDT, 29 minutes earlier.
Area forecast discussion, Aug 3, 11:54 PM CDT, 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1154 PM CDT SUN AUG 3 2008 .AVIATION.../06Z TAF ISSUANCE/ CONVECTION HAS DEVELOPED IN THE EASTERN END OF THE CORRIDOR OF VERY STEEP LAPSE RATES AND NORTH OF THE MAIN FRONTAL BOUNDARY OVER SOUTH CENTRAL MN. PRESENT INDICATIONS SUGGEST THAT THIS AREA OF HIGH INSTABILITY WILL MIGRATE TO THE EAST SOUTHEAST OVER SOUTHEAST MN INTO WEST CENTRAL WI OVERNIGHT. THIS WILL MAINLY AFFECT KEAU..AND POSSIBLY KMSP AND KRNH FOR AN HOUR OR TWO. OTHERWISE AN AREA OF MVFR CEILINGS FORM WEST CENTRAL WI INTO SOUTHWEST MN WILL PERSIST OVERNIGHT BUT DECREASE SLOWLY ON THE NORTH SIDE OVER CENTRAL MN. HOWEVER...AREAS OF CLEARING THAT DEVELOP MAY BE REPLACED BY AREAS OF IFR IN CEILINGS AND FOG AND POSSIBLY LOW IFR. THE LOW CEILINGS WILL LIFT AND BECOME SCT TO BKN FROM NW TO SE OVER THE AREA DURING MID TO LATE MORNING. ANOTHER WAVE ALONG THE JET STREAM WILL MOVE ACROSS THE DAKOTAS ON MONDAY...WHICH COULD CAUSE SCT SHOWERS OR A TSTM AFTER 22Z OVER MN TAF SITES. THE MAIN THREAT FOR THUNDERSTORMS WOULD BE OVER FAR SOUTHERN MN...AND MAINLY AFFECT KRWF. GENERALLY VFR CONDITIONS CAN BE EXPECTED AFTER 18Z. && .PREV DISCUSSION.../ISSUED 321 PM CDT SUN AUG 3 2008/ THE FORECAST CONCERNS CENTER AROUND SEVERE WEATHER POTENTIAL THIS EVENING. ELEVATED CONVECTION HAS DEVELOPED AT NOSE OF 850-600MB THETA-E ADVECTION AHEAD OF MID-LEVEL SHORTWAVE ACROSS CNTRL MN INTO WRN WI. THESE STORMS CONTINUE TO EVOLVE EASTWARD AT EDGE OF MID-LEVEL CAP. THIS SHOULD CONTINUE THROUGH THE LATE AFTN AND POSSIBILITY INTO THE EVE WITH STEEP MID-LEVEL LAPSE RATES AND ASSOCIATED MUCAPES OF 2000-4000 J/KG. LARGE CAPE INDICATED ALSO IN THE MAIN HAIL GROWTH REGION. ELEVATED SUPERCELLS HAVE TAKEN OVER AS PRIMARY MODE AND EXPECT THAT TO CONTINUE LOOKING AT OBSERVATIONAL DATA /VAD PROFILER/ AND MESOANALYSIS DATA. HAIL THE MOST LIKELY THREAT WITH THESE THROUGH THE DAYLIGHT HOURS. CONCERN FOR BOUNDARY LAYER BASED CONVECTION IS GROWING IN SOUTH CTRL MN...WITH INITIATION BETWEEN 5 PM AND 8 PM APPEARING LIKELY. 1005MB SFC LOW HAS EVOLVED INTO FAR SE SD DURING THE MIDDLE OF THIS AFTN...WITH ASSOCIATED SFC WARM FRONT DRAPED NEAR OR JUST NORTH OF I-90. THIS HAS BEEN DIABATICALLY ENHANCED DUE TO CLOUD COVER TO THE NORTH AND BAKING HEAT TO THE SOUTH. CUMULUS CLOUD STREETS /POSSIBLY HORIZONTAL CONVECTIVE ROLLS/ HAVE SHOWN UP IN ERN TO NERN IA AND ARE ADVECTING INTO SOUTH CTRL MN. STILL A GREAT AMOUNT OF SURFACE BASED AND MIXED-LAYER CIN IN THAT AREA AS INDICATED BY DIAGNOSTIC SOUNDINGS...ALONG WITH THE BASIC H7 TEMPS A WARM 15C. BUT...SHORTWAVE OR VORT MAXIMA EXTENSION FROM AFOREMENTIONED WAVE IN CTRL MN IS PRESENT ON SATELLITE CHANNELS IN SOUTH CTRL SD. ASSOCIATED HEIGHT FALLS AHEAD OF THIS INDICATED ON THE RUC MODEL COMING ACROSS INTO ERN SD AND SOON INTO SRN MN. SHORT RANGE HIGH RESOLUTION MODELS INDICATE THIS IS ENOUGH TO TRIGGER CONVECTION IN SRN MN. CONVECTIVE TEMPS FOR TRIGGERING SFC BASED CONVECTION WILL BE CLOSE TO BEING REACHED...WITH ADAPTED FORECAST SOUNDINGS FOR DEW POINTS IN THE 75-77F BALLPARK INDICATING CONVECTIVE TEMPS TO NEAR 90F NEEDED FROM FAIRMONT UP TO MANKATO. DEEP LAYER SHEAR OF 40-50 KTS DUE TO INCREASING MID-LEVEL FLOW WITH ASSOCIATED SHORTWAVE IS PLENTY SUFFICIENT FOR SUPERCELLS. 0-1KM SHEAR PREDICTED BY THE RUC AND NAM TO BE BETWEEN 20-30 KTS...HELPED IN PART BY THE RE-INCREASING LLJ. BACKED LOW LEVEL FLOW IN OUR SOUTH CTRL COUNTIES ALSO AIDING POTENTIAL FOR TORNADOES. IT WOULD SEEM LIKE THE GREATEST CHANCE FOR TORNADOES WOULD BE SOON AFTER INITIATION. SIG TOR POTENTIAL SEEMS BRIEF BUT POSSIBLE ACCORDING TO SREF PROBABILITIES ALONG WITH LOCAL RESEARCH REGRESSIONS FOR FAVORABLE SIG TOR PARAMETERS. DOWNBURST POTENTIAL AND LARGE HAIL SEEM VERY LIKELY WITH CELLS DUE TO THE STRONG CAPE AND DCAPE AVAILABLE TO WORK WITH IN THAT AREA. MOST LIKELY TIMING FOR BOUNDARY-LAYER BASED SUPERCELLS WOULD BE 5 PM TO 10 PM. HAVE SVR MENTIONED IN THE FORECAST GRIDS DURING THAT TIME. AS LLJ INTENSIFIES AND FOCUSES INTO SE MN AND WRN WI AHEAD OF SHORT WAVE THIS EVE...CONVECTION SHOULD INCREASE IN AREAL COVERAGE...INCLUDING IN ERN MN AND WRN WI. THIS SHOULD BE ELEVATED IN ERN MN AND WRN WI...WITH STEEP MID-LEVEL LAPSE RATES CONTINUING TO FEED THE CONVECTION. EVENTUAL ORGANIZATION SEEMS LIKELY...GIVEN FAVORABLE MCS/DERECHO PARAMETERS...THAT WOULD ESPECIALLY TAKE OFF OVER SE MN INTO SRN WI LATE THIS EVE INTO OVERNIGHT. SO HAVE HIGHEST POPS THIS EVE AND THEN BEGIN SLOWLY TAILORING BACK...ESPECIALLY IN THE WEST AS SFC COLD FRONT/TROUGH EXTENDING NWRD FROM THE SFC LOW WORK EASTWARD INTO THE FORECAST AREA. THE LIGHT LOW LEVEL WIND FLOW ALONG WITH NO STRONG DRY AIR ADVECTION SHOULD LEAD TO FOG/STRATUS DEVELOPMENT ACROSS MUCH OF THE MN CWA AND POSSIBLY THE WI CWA BY VERY LATE TONIGHT. FOR MON...EVERYTHING EVOLVES SLIGHTLY SOUTHWARD INCLUDING THE UPPER LEVEL JET AND COOLER MID-LEVEL TEMPS. THIS WILL HELP TO AID CONVECTION...POSSIBLY SEVERE DURING THE AFTN AND EVE ON MON. THE MAIN SFC BOUNDARY SHOULD BE TOO OUR SOUTH...HELPED IN PART BY THE CONVECTION TONIGHT. DRY AIR ADVECTION BEGINS TO OOZE INTO THE REGION BY LATE MON NIGHT INTO TUES. REALLY LOOKS LIKE A PLEASANT WEEK AFTER THAT POINT AS ERN NA LONG WAVE TROUGH RE-ESTABLISHES ITSELF. POCKETS OF VORT MAXIMA SEEN ON THE WEST SIDE OF THIS MAY LEAD TO SMALL CHANCES FOR SHOWERS BUT THIS CONTINUES TO FAVOR THE CTRL GREAT LAKES REGION MORE. HAVE BUMPED DOWN MIN TEMPS FOR FRI INTO NEXT WEEKEND...CLOSER TO LOWER VALUES OF 00Z MEN GUIDANCE BASED ON 850MB TEMPS CREEPING INTO THE SINGLE DIGITS INTO CTRL MN AND WRN WI. && .MPX WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. && MTF/JPR
Hazardous weather outlook, Aug 3, 7:38 PM CDT, 4 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 738 PM CDT SUN AUG 3 2008 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 041100- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- 738 PM CDT SUN AUG 3 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTHERN MINNESOTA...AND WEST CENTRAL WISCONSIN. .DAY ONE...TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS EVENING AND OVERNIGHT. THIS EVENING...THUNDERSTORMS ARE EXPECTED TO DEVELOP IN SOUTHERN MINNESOTA. THESE WILL EXPAND NORTHEASTWARD TOWARD EASTERN MINNESOTA AND WEST CENTRAL WISCONSIN THROUGH THE LATE EVENING AND INTO THE OVERNIGHT. SOME OF THESE STORMS WILL LIKELY BE SEVERE...WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY THREATS. THE THUNDERSTORM THREAT IS DUE TO AN APPROACHING LOW PRESSURE SYSTEM IN SOUTHEAST SOUTH DAKOTA AND ASSOCIATED FRONTS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS MONDAY AND MONDAY EVENING. THE COLD FRONT WILL SLOWLY MOVE SOUTHEAST ACROSS THE OUTLOOK AREA ON MONDAY AND MONDAY NIGHT. SCATTERED THUNDERSTORMS ARE EXPECTED DURING THE DAY AND EVENING ALONG AND AHEAD OF THE FRONT. SOME OF THESE MAY BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY THREAT. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL LIKELY BE NEEDED IN PARTS OF THE OUTLOOK AREA THIS EVENING.
In the hours before
Local storm report, Aug 3, 10:24 PM CDT, 1 hour 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1024 PM CDT SUN AUG 03 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1017 PM HAIL 3 NNW NORTHFIELD 44.49N 93.19W
08/03/2008 E0.75 INCH DAKOTA MN FIRE DEPT/RESCUE
NEAR INTERSTATE 35 AND HIGHWAY 19.
&&
LSSpecial weather statement, Aug 3, 11:33 PM CDT, 50 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1133 PM CDT SUN AUG 3 2008 MNZ070-040515- DAKOTA- 1133 PM CDT SUN AUG 3 2008 ...SIGNIFICANT WEATHER ALERT FOR DAKOTA COUNTY UNTIL 1215 AM CDT... AT 1131 PM CDT...WEATHER SERVICE RADAR WAS TRACKING A STRONG THUNDERSTORM 3 MILES NORTHWEST OF RANDOLPH. THIS STORM WAS MOVING EAST AT 23 MPH. ONE HALF INCH DIAMETER HAIL...FREQUENT CLOUD TO GROUND LIGHTNING... AND HEAVY DOWNPOURS ARE EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE... CASTLE ROCK. RANDOLPH. HAMPTON. VERMILLION. NEW TRIER. MIESVILLE. A TORNADO WATCH REMAINS IN EFFECT FOR THE AREA UNTIL 600 AM CDT. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION. TRH
Special weather statement, Aug 3, 11:44 PM CDT, 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1144 PM CDT SUN AUG 3 2008 WIZ024-040530- PIERCE- 1144 PM CDT SUN AUG 3 2008 ...SIGNIFICANT WEATHER ALERT FOR PIERCE COUNTY UNTIL 1230 AM CDT... AT 1140 PM CDT...WEATHER SERVICE RADAR WAS TRACKING A STRONG THUNDERSTORM 5 MILES NORTHEAST OF PRESCOTT. THIS STORM WAS MOVING EAST AT 30 MPH. ONE HALF INCH DIAMETER HAIL...FREQUENT CLOUD TO GROUND LIGHTNING... AND HEAVY DOWNPOURS ARE EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE... PRESCOTT. RIVER FALLS. BELDENVILLE. ELLSWORTH. MARTEL. ELMWOOD. A TORNADO WATCH REMAINS IN EFFECT FOR THE AREA UNTIL 600 AM CDT. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION. TRH
Special weather statement, Aug 3, 11:50 PM CDT, 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1150 PM CDT SUN AUG 3 2008 MNZ078-040530- GOODHUE- 1150 PM CDT SUN AUG 3 2008 ...SIGNIFICANT WEATHER ALERT FOR GOODHUE COUNTY UNTIL 1230 AM CDT... AT 1148 PM CDT...WEATHER SERVICE RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR CANNON FALLS. THIS STORM WAS MOVING EAST AT 25 MPH. ONE HALF INCH DIAMETER HAIL...FREQUENT CLOUD TO GROUND LIGHTNING... AND HEAVY DOWNPOURS ARE EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE... CANNON FALLS. WASTEDO. WELCH. GOODHUE. BELLECHESTER. A TORNADO WATCH REMAINS IN EFFECT FOR THE AREA 600 AM CDT. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION. TRH
Special weather statement, Aug 4, 12:19 AM CDT, 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1219 AM CDT MON AUG 4 2008 MNZ070-078-040600- DAKOTA-GOODHUE- 1219 AM CDT MON AUG 4 2008 ...SIGNIFICANT WEATHER ALERT FOR DAKOTA AND GOODHUE COUNTIES UNTIL 100 AM CDT... AT 1218 AM CDT...WEATHER SERVICE RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR CANNON FALLS. THIS STORM WAS MOVING EAST AT 25 MPH. HAIL UP TO DIME SIZE...WINDS UP TO 30 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND HEAVY DOWNPOURS ARE EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE... CANNON FALLS. WELCH. RED WING. GOODHUE. BELLECHESTER. A TORNADO WATCH REMAINS IN EFFECT FOR THE AREA UNTIL 600 AM CDT. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION. TRH
The office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 3, 10:00 PM CDT | Severe Thunderstorm Warning | MPX | Dakota, Rice, Scott | 60 min |
| Aug 3, 10:35 PM CDT | Severe Thunderstorm Warning | MPX | Dakota, Goodhue | 40 min |
| Aug 4, 3:54 AM CDT | Dense Fog Advisory | MPX | Chippewa, Douglas, Kandiyohi, Lac qui Parle, Morrison, Pope and 5 more | 5 hr |
Nearby
Severe Thunderstorm Warnings in Minnesota, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.